MENU
Anatomy
Anesthesiology
Biochemistry
Biomedical Informatics
Biophysics
Cell Biology
Clinical Cases
Dentistry
Dermatovenerology
Emergency Medicine
Family Medicine
Forensic Medicine
Gynecology and Obstetrics
Histology and Embryology
History of Medicine
Human Genetics
Hygiene
Infectious Diseases
Internal Medicine
Medical Deontology and Philosophy
Medical Psychology
Microbiology and Immunology
Neurology
Occupational Medicine
Oncology
Ophthalmology
Orthopaedics
Otorhinolaryngology
Pathology
Pathophysiology
Pediatrics
Pharmacology and Experimental Toxicology
Physical and Rehabilitation Medicine
Physiology
Psychiatry
Radiology
Social Medicine
Surgery
Toxicology
Research papers
Clinical research paper
Preclinical research paper
Sponsored articles
Archive » 2009 » 1-2 » | Archive » Medical field » Fields » Toxicology »

Poisoning with Antiepileptic Drugs

 
Abstract:

This post is also available in: enEnglish slSlovenščina (Slovenian)

Antiepileptic drugs are used for the treatment and prevention of epileptic attacks, chronic pain syndrome, bipolar disorder, and migraine. Although they are quite a heterogeneous group of medicines, they have certain common features which are also encountered in cases of poi­soning. The clinical presentation of antiepileptic drug poisoning involves some degree of cen­tral nervous system depression, cardiac arrhythmia and seizures. Its treatment is symptomatic and includes abundant gastrointestinal tract decontamination. One must be prepared to treat convulsions and even status epilepticus, and benzodiazepines are the drugs of choice.

Authors:
Šarc Lucija, Jamšek Marija

Keywords:
epilepsy - druge therapy, anticonvulsants - toxicity

Cite as:
Med Razgl. 2009; 48: 65–8.

Download PDF >>
© 2020 Društvo Medicinski razgledi | Na vrh strani / To top ↑